Posted by spriggy on July 22, 2005, at 20:27:51
In reply to Re: EXACTLY, posted by Phillipa on July 22, 2005, at 18:45:22
Up until I was put on Lexapro for a panic attack- I had never known depression, suicidal thoughts, or the extreme and horrific mental torment of akathasia.
I was also given Compazine once in my IV while pregnant and it made me feel very, very bizarre and uncomfortable almost immediately. I could only tell the doctor, " Please help me. I feel really weird." I wanted to jump out of my skin or climb the walls.
They gave me a benadryl flush and I fell fast asleep. I still had those feelings for a day or two but not nearly as intense.
When I started the Lexapro, I noticed that same feeling only it was magnified by 100 and it also came along with the most horrific, darkest, deadly depression I have ever felt.
I would lye in the floor on my face weeping and weeping and begging God to let me die. I would imagine all the ways I could kill myself.
If not for my faith in God and having two young son's to care for, I have no doubt I would be dead right now because of my reaction to Lexapro.
After 6 weeks on the stuff, my husband recognized how bizarre I was acting and how depressed I was and took me to a hospital. After 4 days there the psych diagnoed me with akathasia and sent me home with benzo's (and told me to never again take an SSRI).
Because of my above experience and my family history of bipolar (father and paternal grandmother), my regular GP tried to tell me that *I* was also bp.
If I am/were/was bp why did it only appear after SSRI's? Why did the horrific depression disappear about 6 weeks off the Lexapro?
I still have anxiety but am learning how to cope with it on my own.
It's just frustrating. I would warn anyone who is considering SSRI's to watch themselves CLOSELY and have someone else monitoring them for strange behavior. If not for my husband, I think I would be dead.